Matematicheskii Sbornik. Novaya Seriya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb. (N.S.), 1988, Volume 135(177), Number 3, Pages 385–402 (Mi msb1711)  

This article is cited in 3 scientific papers (total in 3 papers)

Closed orbits of Borel subgroups

V. L. Popov


Abstract: The author considers an algebraic action of a connected reductive algebraic group $G$ defined over an algebraically closed field $k$ on an affine irreducible algebraic variety $X$, and studies the question of when the action of a Borel subgroup $B$ of $G$ on $X$ is stable, i.e., the $B$-orbit of any point belonging to some nonempty open subset of $X$ is closed in $X$. A criterion for stability is obtained: Suppose that $\operatorname{char}k=0$. In order that the action of $B$ on $X$ be stable it is necessary, and, if $G$ is semisimple and the group of divisor classes $\mathrm{Cl}X$ is periodic, also sufficient that $X$ contain a point with a finite $G$-stabilizer. For an action $G:V$ defined by a linear representation $G\to GL(V)$ the cases when $B:V$ is not stable and either $G$ is simple or $G$ is semisimple and the action $G:V$ is irreducible are listed. A general criterion for an orbit of a connected solvable group acting on an affine variety to be closed is also obtained, and it is used to obtain a simple sufficient condition for an orbit of such a group, acting linearly, to be closed.
Bibliography: 30 titles.

Full text: PDF file (1288 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1989, 63:2, 375–392

Bibliographic databases:

UDC: 512
MSC: Primary 14L30, 20G05; Secondary 22E45, 14D25
Received: 18.02.1987

Citation: V. L. Popov, “Closed orbits of Borel subgroups”, Mat. Sb. (N.S.), 135(177):3 (1988), 385–402; Math. USSR-Sb., 63:2 (1989), 375–392

Citation in format AMSBIB
\Bibitem{Pop88}
\by V.~L.~Popov
\paper Closed orbits of Borel subgroups
\jour Mat. Sb. (N.S.)
\yr 1988
\vol 135(177)
\issue 3
\pages 385--402
\mathnet{http://mi.mathnet.ru/msb1711}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=937648}
\zmath{https://zbmath.org/?q=an:0713.20036}
\transl
\jour Math. USSR-Sb.
\yr 1989
\vol 63
\issue 2
\pages 375--392
\crossref{https://doi.org/10.1070/SM1989v063n02ABEH003280}


Linking options:
  • http://mi.mathnet.ru/eng/msb1711
  • http://mi.mathnet.ru/eng/msb/v177/i3/p385

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Premet, “The theorem on restriction of invariants, and nilpotent elements in $W_n$”, Math. USSR-Sb., 73:1 (1992), 135–159  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    2. V. L. Popov, “On the Closedness of Some Orbits of Algebraic Groups”, Funct. Anal. Appl., 31:4 (1997), 286–289  mathnet  crossref  crossref  mathscinet  zmath  isi
    3. N. Vavilov, “Weight elements of Chevalley groups”, St. Petersburg Math. J., 20:1 (2009), 23–57  mathnet  crossref  mathscinet  zmath  isi  elib
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:425
    Full text:135
    References:55
    First page:2

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021